Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2009, 5:59 PM EDT for Gratiot County, Montcalm County, Michigan. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 8, 2009, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Gratiot County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:35 PM EDT | TSTM WND DMG | 3 Nnw Ashley, MI | 6 TO 8 HEALTHY TREES DOWN BETWEEN BLAIR AND WISNER ROADS ON JOHNSON ROAD. TREES WERE A FOOT IN DIAMETER. ALSO PINE TREE WAS UPROOTED IN THE SAME AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:02 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 082159
SVRGRR
MIC057-117-082300-
/O.NEW.KGRR.SV.W.0013.090608T2159Z-090608T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRATIOT COUNTY IN CENTRAL MICHIGAN
SOUTHEASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN
* UNTIL 700 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM ITHACA TO 19 MILES SOUTHWEST OF ITHACA...AND
MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
BUTTERNUT... CARSON CITY... ITHACA...
PERRINTON... NORTH STAR... LAFAYETTE TWP...
POMPEII... BRIDGEVILLE... ASHLEY...
BANNISTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR WAS INDICATING ROTATION WITHIN THESE STORMS. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TORNADOES
CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING CONDITIONS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4313 8438 4312 8473 4313 8497 4327 8490
4332 8464 4336 8437
TIME...MOT...LOC 2159Z 258DEG 27KT 4328 8461 4311 8488
$$
LAURENS2 follow-up statements
000
WWUS53 KGRR 082236
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
636 PM EDT MON JUN 8 2009
MIC117-082244-
/O.CAN.KGRR.SV.W.0013.000000T0000Z-090608T2300Z/
MONTCALM MI-
636 PM EDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTCALM COUNTY
HAS BEEN CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA INTO GRATIOT COUNTY.
ADDITIONAL STRONG STORMS REMAIN IN SOUTHEAST MONTCALM COUNTY...SO
STAY TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4313 8438 4312 8473 4313 8480 4329 8477
4332 8464 4336 8437
TIME...MOT...LOC 2234Z 270DEG 19KT 4326 8438 4314 8456
$$
MIC057-082300-
/O.CON.KGRR.SV.W.0013.000000T0000Z-090608T2300Z/
GRATIOT MI-
636 PM EDT MON JUN 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN GRATIOT COUNTY...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ASHLEY TO 6
MILES SOUTHWEST OF ASHLEY...AND MOVING EAST AT 20 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
LAFAYETTE TWP... POMPEII... NORTH STAR...
BRIDGEVILLE... PERRINTON... ITHACA...
ASHLEY... BANNISTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR CONTINUED TO INDICATE ROTATION WITHIN THESE STORMS.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4313 8438 4312 8473 4313 8480 4329 8477
4332 8464 4336 8437
TIME...MOT...LOC 2234Z 270DEG 19KT 4326 8438 4314 8456
$$
DUKE000
WWUS53 KGRR 082253
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT MON JUN 8 2009
MIC057-082303-
/O.EXP.KGRR.SV.W.0013.000000T0000Z-090608T2300Z/
GRATIOT MI-
653 PM EDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRATIOT COUNTY WILL
EXPIRE AT 700 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4313 8438 4312 8473 4313 8480 4329 8477
4332 8464 4336 8437
TIME...MOT...LOC 2253Z 270DEG 19KT 4326 8424 4314 8442
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:28 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 8, 4:28 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 428 PM EDT MON JUN 8 2009 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(428 PM EDT MON JUN 8 2009) LOW PRESSURE WILL PASS ACROSS CENTRAL LOWER MICHIGAN TONIGHT AND DRAG A COLD FRONT THROUGH FROM THE WEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL DIMINISH OR END AFTER MIDNIGHT... WITH DRY WEATHER FOLLOWING FOR TUESDAY AS THE LOW MOVES TOWARD NEW ENGLAND. ANOTHER SYSTEM PASSING SOUTH OF MICHIGAN ON WEDNESDAY WILL BRING ANOTHER CHANCE OF RAIN... MAINLY TO AREAS SOUTH OF INTERSTATE 96. && .SHORT TERM...(428 PM EDT MON JUN 8 2009) (TONIGHT THROUGH WEDNESDAY NIGHT) WELL DEFINED MID LEVEL SHORTWAVE IS CURRENTLY APPROACHING FROM THE WEST AND THE SFC WARM FRONT HAS NOW LIFTED NORTH TO ABOUT THE I96 CORRIDOR. BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS TO REACH AROUND 80 WITH DEW POINTS IN THE UPPER 60S... AND CAPES ARE NOW NEAR 2500 J/KG SOUTH OF I96. SHOWERS AND TSTMS ARE LIKELY THIS AFTERNOON AND EVENING AS THE MID LEVEL WAVE AND SFC COLD FRONT MOVE THROUGH THE REGION. SVR WX WITH DAMAGING WIND GUSTS AND/OR LARGE HAIL WILL BE POSSIBLE THROUGH MID EVENING. TORNADOES CANNOT BE RULED OUT EITHER WITH THE WARM FRONT AND VEERED LOW LEVEL FLOW EXISTING OVER THE AREA. MODELS ARE NOT IN GOOD AGREEMENT ON THE SYSTEM PASSING SOUTH OF THE STATE WEDNESDAY. SINCE WE ARE CURRENTLY FOCUSED HEAVILY ON THE ONGOING EVENT... HAVE USED A BLEND OF GFS/NAM/ECMWF AND HPC GUIDANCE. WILL CARRY CHANCE POPS BEGINNING LATE TUESDAY NIGHT IN THE SW CWFA AND CHANCE POPS AREA WIDE WEDNESDAY INTO WEDNESDAY NIGHT. THUNDER THREAT LOOKS RELATIVELY LOW ATTM CONSIDERING THAT THE FRONT APPEARS TO REMAIN WELL SOUTH OF THE AREA. && .LONG TERM...(428 PM EDT MON JUN 8 2009) (THURSDAY THROUGH MONDAY) DRY AND SEASONABLY COOL WX IS ANTICIPATED FROM THURSDAY THROUGH SATURDAY AS A HIGH PRESSURE RIDGE BUILDS IN. THE WX PATTERN WILL BECOME A LITTLE UNSETTLED LATER IN THE WEEKEND INTO MONDAY AS A SOUTHERLY RETURN FLOW DEVELOPS ON THE BACK SIDE OF THE HIGH PRESSURE RIDGE AND AS A LOW PRESSURE SYSTEM POTENTIALLY TRACKS NORTHEAST FROM THE SOUTHERN PLAINS STATES INTO OUR REGION. && .AVIATION...(105 PM EDT MON JUN 8 2009) MAINLY MVFR TO IFR CONDITIONS ARE ANTICIPATED THIS AFTERNOON DUE TO FAIRLY LOW CIGS. SCATTERED SHOWERS WILL CONTINUE TO DEVELOP THROUGH MID AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP FROM LATE AFTERNOON THROUGH THIS EVENING AS THE LOW PRESSURE SYSTEM AND COLD FRONT APPROACH. THE HEAVIER THUNDERSTORMS COULD PRODUCE GUSTY WINDS... SOME HAIL AND BRIEFLY DROP CONDITIONS INTO THE LIFR FLIGHT CATEGORY. IFR TO LIFR CONDITIONS ARE ANTICIPATED OVERNIGHT DUE TO LOW CIGS AND AS SOME PATCHY FOG DEVELOPS DUE TO ALL THE RESIDUAL LOW LEVEL MOISTURE FROM THE RAINFALL. CONDITIONS WILL GRADUALLY IMPROVE INTO THE MVFR FLIGHT CATEGORY BETWEEN 12Z AND 18Z TUE. && .MARINE...(428 PM EDT MON JUN 8 2009) THOUGHT THAT THE INFLUX OF HIGHER DEW POINTS OVER THE LAKE WOULD RESULT IN DENSE FOG... BUT WEB CAMS REVEAL OTHERWISE SO WILL CANCEL THE DENSE FOG ADVISORY. WINDS ARE APPARENTLY TOO STRONG. STILL CANNOT RULE OUT SOME AREAS OF FOG IN SPOTS ESPECIALLY WHERE SFC LOW TRACKS. WINDS AND WAVES EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE PERIOD. && .HYDROLOGY...(428 PM EDT MON JUN 8 2009) 1 TO 3 INCHES OF RAIN FELL EARLY THIS MORNING NORTH OF A LINE FROM MUSKEGON TO MT PLEASANT... WITH AROUND 0.25 TO 0.50 SOUTH AND EAST OF GRR. RECENT SUPERCELL IN THE LAN VICINITY LIKELY DUMPED QUICK HEAVY AMOUNTS RESULTING IN URBAN FLOODING. ADDITIONAL URBAN AND/OR SMALL STREAM FLOODING WILL BE POSSIBLE TONIGHT WHERE HEAVIER CELLS DEVELOP/PERSIST. NO LARGE SCALE/RIVER FLOODING ANTICIPATED OVER THE NEXT FEW DAYS HOWEVER SINCE BASIN AVERAGES SHOULD NOT BE PARTICULARLY HIGH AND IT HAS BEEN DRY OF LATE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: LAURENS AVIATION: LAURENS MARINE: MEADE HYDROLOGY: MEADE
Hazardous weather outlook, Jun 8, 6:06 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 606 AM EDT MON JUN 8 2009 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 606 AM EDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN MAY CAUSE SOME FLOODING OF POOR DRAINAGE AREAS TODAY. A LINE OF STRONG TO SEVERE THUNDERSTORMS MAY BRING DAMAGING WINDS AND LARGE HAIL BY LATE AFTERNOON AND EVENING. THESE STORMS WILL BE IN ADVANCE OF A COLD FRONT. STORM MOTION WILL BE FROM THE WEST SOUTHWEST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. OSTUNO
In the hours before
Special weather statement, Jun 8, 4:22 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 PM EDT MON JUN 8 2009 MIZ064-065-071>073-082115- ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN- 422 PM EDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DECATUR TO 11 MILES SOUTHWEST OF DECATUR...MOVING EAST NORTHEAST AT 35 MPH. * LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... LAWRENCE... KEELER... HAMILTON TWP... GLENDALE... DECATUR... PAW PAW... BLOOMINGDALE... GOBLES... KENDALL... LAWTON... PORTER TWP... MATTAWAN... ALAMO... OTSEGO... SCHOOLCRAFT... PLAINWELL... OSHTEMO... PORTAGE... THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4207 8621 4248 8596 4250 8518 4207 8522 TIME...MOT...LOC 2022Z 235DEG 39KT 4220 8599 4201 8611 LAURENS
Local storm report, Jun 8, 4:27 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 PM EDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 6 NW MASON 42.64N 84.51W
06/08/2009 INGHAM MI TRAINED SPOTTER
5 INCH LIVE TREE LIMB DOWN AT AURELIUS AND SYCAMORE.
&&
GWETZELLocal storm report, Jun 8, 4:36 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 6 NW MASON 42.64N 84.52W
06/08/2009 INGHAM MI TRAINED SPOTTER
ROAD FLOODING AT AURELIUS AND HOLT ROAD. 10 INCHES
STANDING WATER WITH STALLED CARS.
&&
GWETZELSpecial weather statement, Jun 8, 5:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT MON JUN 8 2009
MIZ065-066-072-073-082200-
BARRY-CALHOUN-EATON-KALAMAZOO-
521 PM EDT MON JUN 8 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCHOOLCRAFT...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
SCHOOLCRAFT... VICKSBURG... PORTAGE...
FULTON... GALESBURG... CLIMAX...
AUGUSTA... BELLEVUE... CONVIS TWP...
CERESCO... BEDFORD... SPRINGFIELD...
MARSHALL... BATTLE CREEK... ASSYRIA...
THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4207 8572 4220 8575 4251 8506 4222 8486
4207 8549
TIME...MOT...LOC 2121Z 244DEG 30KT 4216 8562
LAURENSSpecial weather statement, Jun 8, 5:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 546 PM EDT MON JUN 8 2009 MIZ051-052-058-059-082245- CLINTON-GRATIOT-IONIA-MONTCALM- 546 PM EDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF HUBBARDSTON...MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE STORM INCLUDE... FENWICK... PALO... VICKERYVILLE... BUTTERNUT... CRYSTAL... HUBBARDSTON... CARSON CITY... POMPEII... BRIDGEVILLE... PERRINTON... ITHACA... MAPLE RAPIDS... THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4340 8458 4307 8452 4307 8506 4319 8512 TIME...MOT...LOC 2146Z 261DEG 15KT 4309 8505 LAURENS
Local storm report, Jun 8, 5:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 S MIDDLEVILLE 42.64N 85.45W
06/08/2009 E0.25 INCH BARRY MI TRAINED SPOTTER
PEA TO DIME SIZE HAIL. WIND GUST TO 50 MPH.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:23 AM EDT | Marine Dense Fog Advisory | GRR | 5 hr | |
| Jun 8, 3:06 PM EDT | Special Weather Statement | GRR | Ingham | 54 min |
| Jun 8, 3:19 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham | 56 min |
| Jun 8, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 51 min |
| Jun 8, 4:22 PM EDT | Special Weather Statement | GRR | Kalamazoo | 53 min |
| Jun 8, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 54 min |
| Jun 8, 5:21 PM EDT | Special Weather Statement | GRR | Calhoun, Kalamazoo | 39 min |
| Jun 8, 5:39 PM EDT | Special Marine Warning | GRR | 111 min | |
| Jun 8, 5:46 PM EDT | Special Weather Statement | GRR | Gratiot | 59 min |
| Jun 8, 6:10 PM EDT | Tornado Warning | GRR | Gratiot | 35 min |
| Jun 8, 6:42 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa, Van Buren | 63 min |
| Jun 8, 7:08 PM EDT | Special Weather Statement | GRR | Jackson | 97 min |
| Jun 8, 7:23 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 52 min |
| Jun 8, 7:33 PM EDT | Special Weather Statement | GRR | Kalamazoo | 57 min |
| Jun 8, 7:59 PM EDT | Special Weather Statement | GRR | Eaton, Ingham | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.